MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-LWS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " persistent possible helium loss alarms with suspected iab rupture".Additional information states that the iab catheter was removed and not replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) returned for investigation was a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was loosely wrapped.Bends to the iab central lumen were noted at approximately 5.5cm, 34cm and 72cm.The iabc central lumen was noted broken within the flextip assembly area at approximately 3cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/helium pathway.The fos connector and cal key were exam-ined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was exam-ined, and no abnormalities were noted.The cal key was intact.The cal key was examined no damage was noted; a dry substance was noted on the cal key.The bladder thickness was meas-ured at six points with measurements ranging from 0.0053in-0.0062in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation, which is consistent with the previously noted broken central lumen within flex-tip assembly area.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously con-firmed broken central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was front loaded through iabc distal tip.Resistance was noted at approximately 2.9cm and 5.5cm, which are the locations of the p reviously noted bends; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "persistent possible helium loss alarms " is confirmed.During the inves-tigation, the iabc central lumen was noted damaged within the iabc flex-tip assembly area.The damaged flex-tip could result in helium loss alarms.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central lumen.The probable root cause of the com-plaint is manufacturing related.Corrections have been established for this issue as a result of a corrective and preventive action (capa), and this device was manufactured prior to the release of corrective actions.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The root cause determined in the investigation has been corrected from "manufacturing related" to "undetermined".The customer returned for investigation a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) with-out the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was loosely wrapped.Bends to the iab central lumen were noted at approximately 5.5cm, 34cm and 72cm.The iabc central lumen was noted broken at approximately 3cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The cal key was examined no damage was noted; a dried substance was noted on the cal key.The bladder thickness was measured at six points with meas-urements ranging from 0.0053in-0.0062in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc cen-tral lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation, which is consistent with the previously noted broken central lumen.The iabc was leak tested accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was front loaded through iabc distal tip.Resistance was noted at approximately 2.9cm and 5.5cm, which are the locations of the previously noted bends; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "persistent possible helium loss alarms" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken, which could result in helium loss alarms.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22976536
Report Number3010532612-2025-00856
Device Sequence Number21075865
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)240702(17)260630(10)18F24F0141(21)
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F24F0141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2025
Supplement Date Received by Manufacturer09/12/2025
10/01/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/22/2025
12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight64 KG